Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Detroit, MI

July 1, 2014Oakland County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 1, 2014, 2:55 AM EDT for Oakland County, Wayne County, Michigan. It was in force for 63 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 2:55 AM EDT (06:55 UTC)
Expired
Jul 1, 2014, 3:58 AM EDT
In force
63 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Oakland County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:10 AM EDTTSTM WND DMG4 Nnw Novi, MITWO 24 INCH TREES DOWN BLOCKING ROAD. TIME ESTIMATED PER RADAR.
Jul 1, 3:10 AM EDTTSTM WND DMGMilford, MINUMEROUS LARGE TREE LIMBS DOWNED
Jul 1, 3:10 AM EDTTSTM WND DMGWixom, MINUMEROUS TREES AND WIRES DOWNED
Jul 1, 3:10 AM EDTTSTM WND DMGWolverine Lake, MIMULTIPLE TREES DOWN
Jul 1, 3:10 AM EDTTSTM WND DMGWsw Milford, MI40 INCH DIAMETER TREE UPROOTED NEAR THE INTERSECTION OF HURON ST AND GENERAL MOTORS RD. TIME ESTIMATED PER RADAR.
Jul 1, 3:10 AM EDTTSTM WND GST 741 S Wixom, MI
Jul 1, 3:12 AM EDTTSTM WND DMG3 Wnw Novi, MI4 FT DIAMETER TREE DOWN
Jul 1, 3:12 AM EDTTSTM WND DMG4 Wnw Novi, MIMULTIPLE 4 TO 6 INCH LIMBS DOWN
Jul 1, 3:14 AM EDTTSTM WND GST 65Northville, MIALSO QUARTER-SIZED HAIL
Jul 1, 3:15 AM EDTTSTM WND DMG4 W West Bloomfield, MILARGE WILLOW TREE DOWNED AND ONE LARGE TREE UPROOTED. TIME ESTIMATED PER RADAR.
Jul 1, 3:15 AM EDTTSTM WND DMGCommerce, MINUMEROUS LARGE TREE LIMBS DOWNED
Jul 1, 3:15 AM EDTTSTM WND DMGS Westland, MITWO 12 INCH DIAMTER TREE LIMBS DOWN. TIME ESTIMATED PER RADAR.
Jul 1, 3:16 AM EDTTSTM WND DMG1 Ne Livonia, MIDOWNED POWER LINES. TIME ESTIMATED PER RADAR.
Jul 1, 3:35 AM EDTTSTM WND DMGRochester Hills, MILARGE TREE DOWNED ON HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:44 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS53 KDTX 010655
SVRDTX
MIC125-163-010800-
/O.NEW.KDTX.SV.W.0039.140701T0655Z-140701T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 400 AM EDT

* AT 250 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM COHOCTAH TO MILAN...AND MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH LYON AROUND 305 AM EDT.
  NEW HUDSON AND SUMPTER TOWNSHIP AROUND 310 AM EDT.
  HOLLY AND WIXOM AROUND 315 AM EDT.
  HOLLY STATE RECREATION AREA AND WOLVERINE LAKE AROUND 320 AM EDT.
  WOODHAVEN AND WEST BLOOMFIELD AROUND 325 AM EDT.
  ORTONVILLE AND WYANDOTTE AROUND 330 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          WEST BLOOMFIELD...
  TRENTON...            TROY...               TAYLOR...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROMULUS...            ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         NOVI...
  NORTHVILLE...         MILFORD...            LIVONIA...
  HOLLY...              GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           CLARKSTON...
  CANTON...             BIRMINGHAM...         BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4209 8329 4209 8353 4243 8355 4244 8366
      4287 8369 4288 8310 4245 8308 4245 8293
      4237 8290 4233 8296 4232 8306 4229 8309
      4224 8313 4212 8311 4207 8318 4203 8318
TIME...MOT...LOC 0655Z 265DEG 39KT 4277 8394 4209 8367

HAIL...1.00IN
WIND...70MPH

$$

DG
4 follow-up statements
682 
WWUS53 KDTX 010709
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
309 AM EDT TUE JUL 1 2014

MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
309 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
OAKLAND COUNTIES UNTIL 400 AM EDT...

AT 308 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO SALEM TO WILLIS...AND MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIXOM AND WALLED LAKE AROUND 315 AM EDT.
  HOLLY AND WOLVERINE LAKE AROUND 320 AM EDT.
  HOLLY STATE RECREATION AREA AND WEST BLOOMFIELD AROUND 325 AM EDT.
  ORTONVILLE AND WOODHAVEN AROUND 330 AM EDT.
  WYANDOTTE AND TRENTON AROUND 335 AM EDT.
  DETROIT AND RIVER ROUGE AROUND 340 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          WEST BLOOMFIELD...
  TRENTON...            TROY...               TAYLOR...
  SOUTHFIELD...         SOUTH LYON...         ROYAL OAK...
  ROMULUS...            ROCHESTER...          PONTIAC...
  OXFORD...             ORTONVILLE...         NOVI...
  NORTHVILLE...         MILFORD...            LIVONIA...
  HOLLY...              GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           CLARKSTON...
  CANTON...             BIRMINGHAM...         BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4209 8329 4209 8353 4243 8355 4244 8366
      4287 8369 4288 8310 4245 8308 4245 8293
      4237 8290 4233 8296 4232 8306 4229 8309
      4224 8313 4218 8314 4212 8312 4207 8318
      4203 8318
TIME...MOT...LOC 0710Z 266DEG 38KT 4278 8373 4244 8353
          4211 8354

HAIL...1.00IN
WIND...70MPH

$$

MR
152 
WWUS53 KDTX 010731
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 AM EDT TUE JUL 1 2014

MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
331 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WAYNE
AND EASTERN OAKLAND COUNTIES UNTIL 400 AM EDT...

AT 329 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OXFORD TO SOUTHFIELD TO FLAT ROCK...AND MOVING EAST AT
45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LEONARD AND DETROIT AROUND 340 AM EDT.
  NORTHEAST DETROIT AND DOWNTOWN DETROIT AROUND 345 AM EDT.
  HARPER WOODS AND BELLE ISLE AROUND 350 AM EDT.
  GROSSE POINTE PARK AROUND 355 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          WEST BLOOMFIELD...
  TRENTON...            TROY...               TAYLOR...
  SOUTHFIELD...         ROYAL OAK...          ROMULUS...
  ROCHESTER...          PONTIAC...            OXFORD...
  ORTONVILLE...         LIVONIA...            GROSSE ILE...
  FLAT ROCK...          DOWNTOWN DETROIT...   DEARBORN...
  CLARKSTON...          BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4212 8337 4287 8346 4288 8310 4245 8308
      4245 8293 4237 8290 4233 8296 4232 8306
      4229 8309 4224 8313 4218 8314 4212 8312
      4207 8318 4203 8318 4203 8319
TIME...MOT...LOC 0731Z 266DEG 38KT 4282 8330 4246 8323
          4213 8324

HAIL...1.00IN
WIND...70MPH

$$

MR
662 
WWUS53 KDTX 010742
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 AM EDT TUE JUL 1 2014

MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
342 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WAYNE
AND EASTERN OAKLAND COUNTIES UNTIL 400 AM EDT...

AT 338 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OXFORD TO ROYAL OAK TO TRENTON...AND MOVING EAST AT 45
MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARPER WOODS AND BELLE ISLE AROUND 350 AM EDT.
  GROSSE POINTE PARK AROUND 355 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TROY...               TAYLOR...             SOUTHFIELD...
  ROYAL OAK...          ROCHESTER...          PONTIAC...
  OXFORD...             GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           BIRMINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4212 8337 4287 8331 4288 8310 4245 8308
      4245 8293 4237 8290 4233 8296 4232 8306
      4229 8309 4222 8314 4212 8312 4207 8318
      4203 8318
TIME...MOT...LOC 0743Z 266DEG 38KT 4285 8312 4247 8303
          4217 8312

HAIL...1.00IN
WIND...70MPH

$$

MR
416 
WWUS53 KDTX 010758
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EDT TUE JUL 1 2014

MIC125-163-010809-
/O.CAN.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
358 AM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE AND EASTERN
OAKLAND COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4212 8337 4287 8331 4288 8310 4245 8308
      4245 8293 4237 8290 4233 8296 4232 8306
      4229 8309 4222 8314 4212 8312 4207 8318
      4203 8318
TIME...MOT...LOC 0759Z 266DEG 38KT 4286 8289 4248 8280
          4218 8289

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:13 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 1, 2:13 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
213 AM EDT TUE JUL 1 2014

.SHORT TERM...TODAY AND TONIGHT

LEAD MCS IS ALL BUT GONE NOW THAT REMNANTS CROSS THE FAR NORTHWEST
CWA. SECOND MCS REMAINS ACTIVE...BUT IS ALSO BEGINNING TO DIMINISH
IN INTENSITY. WHILE THIS TREND MAY CONTINUE...IT IS UNLIKELY THAT IT
WILL COMPLETELY DISSIPATE LIKE ITS PREDECESSOR GIVEN THE UPPER LEVEL
SUPPORT THAT IS HELPING IT ALONG AS MAJOR SHORTWAVE PIVOTS INTO THE
GREAT LAKES.

INITIAL THOUGHT...GIVEN RADAR TRENDS BETWEEN 11 PM AND 2 AM...IS
THAT REMAINING POCKETS OF SEVERE WEATHER...AKA WIND GUSTS INTO THE
50-60 MPH RANGE...WILL DISAPPEAR GRADUALLY WITH SUB-SEVERE ACTIVITY
THEN CROSSING SOUTHEAST LOWER MICHIGAN OVERNIGHT WITH WIND GUSTS OF
40 MPH OR LESS IN GENERAL ALONG WITH POCKETS OF HEAVY RAINFALL AND
INTENSE LIGHTNING.

WILL MAINTAIN HIGH POPS OVERNIGHT INTO EARLY TUESDAY WITH THE THE
COLD POOL OF THIS SYSTEM LIKELY FOCUSING CATEGORICAL POPS OVER THE
NORTHERN CWA WITH SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS ALSO
EXTENDING FURTHER SOUTH INTO THE REMAINDER OF THE AREA. ALL OF THIS
ACTIVITY WILL WEAKEN AND EXIT THE REGION BETWEEN 12Z-15Z WITH SKIES
THEN CLEARING WITH TIME DURING THE DAY.

WITH MAIN UPPER TROUGH AXIS STILL POSITIONED WELL TO THE WEST OF THE
AREA...CLEARING SKIES WILL LEAD TO TEMPERATURES IN THE 80S TO AROUND
90 AS SOUTHWEST FLOW BECOMES ESTABLISHED. DRIER/COOLER AIRMASS WILL
BEGIN TO SLOWLY EDGE INTO THE AREA LATE TODAY INTO TONIGHT...SO LOWS
WILL BE MORE REASONABLE...IN THE LOWER/MID 60S...TONIGHT.

&&

.LONG TERM...

QUIET LONG TERM PERIOD IN STORE AS PROGRESSIVE LONGWAVE TROUGHING
USHERS IN A COOLER AND DRIER AIRMASS FOR THE END OF THE WEEK. H85
TEMPERATURES WILL BE ON THE DECLINE THROUGH WEDNESDAY AS A SECONDARY
FRONTAL ZONE WORKS THROUGH THE AREA. LOW-LEVEL COLD ADVECTION AND
EARLY JULY HEATING WILL RESULT IN DEEP MIXING WORTHY OF A
PESSIMISTIC SKY COVER FORECAST FOR THE DAYTIME HOURS ON WEDNESDAY AS
AGGRESSIVE EXPANSION OF DIURNAL CLOUD COVER IS EXPECTED...
PARTICULARLY IN THE PRESENCE OF THE PASSING SURFACE TROUGH AXIS. NO
ARGUMENTS WITH DOWNWARD ADJUSTMENT IN POPS FOR WEDNESDAY AS SHOWER
COVERAGE WILL BE INHIBITED BY SIGNIFICANT MID-LEVEL DRY AIR. FOR
NOW, WORTH NO MORE THAN A CHANCE POP. BENEATH ABUNDANT CLOUDS AND
WITHIN A FRESH AIRMASS HIGHS WILL REACH ONLY THE LOW 70S WITH
OVERNIGHT LOWS FALLING WELL INTO THE 50S IN MOST SPOTS...PERHAPS
UPPER 40S IN THE SAGINAW VALLEY. THURSDAY WILL BE THE COOLEST DAY OF
THE WEEK WITH THE THERMAL TROUGH DIRECTLY OVERHEAD. SUFFICIENT
MOISTURE WILL REMAIN FOR PARTIAL COVERAGE OF DIURNAL CU, WHICH WILL
HELP KEEP HIGHS LIMITED TO THE LOW 70S...UPPER 60S IN THE THUMB.
HEIGHT FALLS WILL COMMENCE FOR WEEK'S END AS THE TROUGH SHIFTS EAST
AND HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THIS WILL SPELL A
GRADUAL WARMING TREND AS THE AIRMASS SLOWLY MODERATES THROUGH THE
WEEKEND.

&&

.MARINE...

LIGHT TO MODERATE SOUTHERLY FLOW WILL TURN SOUTHWEST AND THEN WEST
TODAY INTO WEDNESDAY AS COLD FRONT SLIDES THROUGH THE CENTRAL GREAT
LAKES THIS MORNING. THIS WILL RESULT IN A ROUND OF
THUNDERSTORMS...POSSIBLY SEVERE FOR THE WATERS SOUTH OF LAKE
HURON...DURING THE PREDAWN HOURS THIS MORNING. LATER TODAY SOUTHWEST
WINDS WILL GUST TO AROUND 20 KNOTS OVER SAGINAW BAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED BUT THE POTENTIAL IS TOO MARGINAL TO WARRANT
ISSUANCE AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE GREAT
LAKES BY THE END OF THE WORK WEEK.

&&

.AVIATION...ISSUED 122 AM EDT TUE JUL 1 2014

//DISCUSSION...

RECENT RADAR TRENDS CONTINUE TO INDICATE THE NORTHERN EXTENT OF THE
EASTWARD PROPAGATION CONVECTIVE LINE WILL SHIFT THROUGH THE DETROIT
CORRIDOR 07Z-08Z. POTENTIAL FOR A PERIOD OF STRONG WINDS IN EXCESS
OF 45 MPH IN ADDITION TO IFR/MVFR VISIBILITY IN MODERATE/HEAVY
RAINFALL. TOWARD THE NORTH...THE EXTENSIVE ASSOCIATED AREA OF
RAINFALL WITH SOME EMBEDDED THUNDER WILL SWEEP THROUGH DURING THIS
TIME. A LULL IN THE WAKE OF THIS ACTIVITY BEFORE THE COLD FRONT
SHIFTS THROUGH ON TUESDAY. CTHE FRONTAL TIMING MAY ALLOW FOR SOME
DEVELOMENT IN DETROIT DURING THE EARLY AFTERNOON. INCREASING
SOUTHWEST WINDS WILL ALSO BRING GUSTS UP TO 25 KNOTS DURING THE
AFTERNOON.

FOR DTW...THUNDERSTORM COMPLEX WILL SHIFT ACROSS THE TERMINAL
07Z-08Z. RECENT OBSERVATIONS AND RADAR DATA SHOW THE POTENTIAL FOR
GUSTS OVER 45 MPH.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN THUNDERSTORM OCCURRENCE AND TIMING EARLY THIS
  MORNING.

* HIGH CONFIDENCE IN CEILINGS AOB 5000 FEET EARLY THIS MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....JVC
MARINE.......JVC
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 30, 11:26 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1126 AM EDT MON JUN 30 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-011530-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1126 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON.
THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE
SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

THERE IS A CHANCE FOR URBAN AND SMALL STREAM FLOODING WITH ANY
THUNDERSTORMS THAT TRAIN OVER AN AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-011530-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1126 AM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON.
THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE
SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.

THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MM

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 30, 10:31 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1031 PM EDT MON JUN 30 2014

MIZ047-010315-
MIDLAND MI-
1031 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1115 PM
EDT...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
COLEMAN TO 18 MILES WEST OF ALMA...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
PLEASANT VALLEY AND COLEMAN AROUND 1055 PM EDT.
OIL CITY AROUND 1100 PM EDT.
NORTH BRADLEY AROUND 1105 PM EDT.
EDENVILLE AROUND 1110 PM EDT.
HOPE...AVERILL...BOMBAY AND SANFORD AROUND 1115 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KURIMSKI
Special weather statement, Jun 30, 10:55 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT MON JUN 30 2014

MIZ047-010345-
MIDLAND MI-
1055 PM EDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1145 PM
EDT...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADWIN TO
SHEPHERD...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
NORTH BRADLEY AROUND 1110 PM EDT.
SANFORD AND EDENVILLE AROUND 1115 PM EDT.
HOPE AND AVERILL AROUND 1120 PM EDT.
BOMBAY AROUND 1125 PM EDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KURIMSKI
Local storm report, Jul 1, 2:52 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     2 S CHELSEA             42.29N 84.02W
07/01/2014  E65 MPH          WASHTENAW          MI   EMERGENCY MNGR

&&

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:17 AM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw58 min
Jul 1, 2:23 AM EDTSevere Thunderstorm WarningDTXLenawee67 min
Jul 1, 2:42 AM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee55 min
Jul 1, 3:03 AM EDTSpecial Marine WarningDTX117 min
Jul 1, 3:09 AM EDTSevere Thunderstorm WarningDTXMonroe53 min
Jul 1, 3:22 AM EDTSevere Thunderstorm WarningDTXLapeer, Macomb53 min
Jul 1, 3:40 AM EDTSpecial Marine WarningDTX95 min
Jul 1, 3:43 AM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac48 min
Jul 1, 10:10 AM EDTSmall Craft AdvisoryDTX10 hr
Jul 1, 10:32 AM EDTBeach Hazards StatementDTXHuron9 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.